Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 9, 2012, 4:24 PM CDT for Fannin County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 9, 2012, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 193 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
677
WWUS84 KFWD 092124
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT THU AUG 9 2012
TXZ094-095-092200-
FANNIN TX-LAMAR TX-
424 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
NORTHWESTERN LAMAR COUNTY
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 25 MILES EAST OF DURANT IN BRYAN COUNTY
OKLAHOMA...MOVING SOUTH AT 20 MPH.
QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM
THIS STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED BY 5 PM CDT.
LAT...LON 3384 9583 3387 9581 3385 9577 3388 9577
3388 9573 3368 9570 3367 9609 3385 9609
3385 9601 3388 9600 3387 9595 3389 9592
TIME...MOT...LOC 2124Z 353DEG 17KT 3407 9597
$$
85/NHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:10 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 9, 4:10 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CDT THU AUG 9 2012 .UPDATE... GOOD CUMULUS FIELDS HAVE DEVELOPED NORTHWEST OF A BONHAM...TO CLEBURNE TO COMANCHE LINE...SO HAVE ADDED A MENTION OF THUNDERSTORMS ACROSS THE REST OF THE FORECAST AREA. GIVEN THE SOUNDINGS...AND THE 40 DEGREE PLUS DEW POINT DEPRESSIONS...STRONG DOWNBURST WINDS WILL BE POSSIBLE. 58 && .PREV DISCUSSION... /ISSUED 301 PM CDT THU AUG 9 2012/ DRIER AIR HAS ENTERED NORTHWESTERN NORTH TEXAS WITH THE FRONT. DEW POINTS ARE CURRENTLY IN THE LOWER 50S ALONG AND NORTHWEST OF A LINE FROM BOWIE TO BRECKENRIDGE. THE FRONT SHOULD STALL ACROSS THE AREA...POSSIBLY NEAR A LINE FROM PARIS TO DALLAS TO COMANCHE...AND SLOWLY RETREAT NORTH THROUGH FRIDAY MORNING. WATER VAPOR IMAGERY SHOWS VERY DRY AIR ALOFT OVER NORTH TEXAS...AND ALTHOUGH LOW LEVEL INSTABILITY IS PRESENT MOST CELLS THAT START ASCENDING WILL ENTRAIN A LOT OF DRY AIR AND LIKELY NOT FORM STORMS. CAPE VALUES ABOVE 2000 J/KG EXIST IN THE FAR EASTERN ZONES...AND HAVE KEPT LOW POPS SOUTH OF THE FRONT BECAUSE OF THE DEEPER MOISTURE AND ADEQUATE INSTABILITY IN THOSE AREAS. LOW PRECIP CHANCES WILL REMAIN IN THE SOUTH AND SOUTHEAST OVERNIGHT AND INTO FRIDAY. THE WEEKEND SHOULD BE DRY...WITH PRECIP CHANCES ON SUNDAY EVENING AND OVERNIGHT IN THE EAST AS THE NEXT FRONT PUSHES INTO THE AREA ON MONDAY. THE RIDGE IS THEN FORECAST TO SLIDE EAST OVER TEXAS BY MID WEEK...BUT THE RIDGE FLATTENS OUT A BIT AS WELL AND HIGHS SHOULD ONLY BE A BIT WARMER THAN EARLIER NEXT WEEK. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 96 73 98 77 / 20 5 5 5 5 WACO, TX 77 99 72 99 75 / 20 20 10 5 5 PARIS, TX 74 93 68 95 72 / 20 10 5 5 5 DENTON, TX 74 95 69 99 75 / 20 5 5 5 5 MCKINNEY, TX 74 95 68 98 74 / 20 5 5 5 5 DALLAS, TX 78 96 74 98 77 / 20 5 5 5 5 TERRELL, TX 76 97 71 99 74 / 20 10 5 5 5 CORSICANA, TX 77 98 73 99 75 / 20 20 10 5 5 TEMPLE, TX 76 99 73 100 74 / 20 20 5 5 10 MINERAL WELLS, TX 74 96 69 99 75 / 20 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/58
Hazardous weather outlook, Aug 9, 4:04 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 404 PM CDT THU AUG 9 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 404 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THE PRIMARY HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY SOUTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS. DAMAGING DOWNBURST WINDS...SOME HAIL AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
In the hours before
Special weather statement, Aug 9, 3:14 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT THU AUG 9 2012
TXZ157-159-092045-
MCLENNAN TX-CORYELL TX-
314 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CORYELL COUNTY
WEST CENTRAL MCLENNAN COUNTY
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MCGREGOR...MOVING SOUTHWEST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD...FORT GATES AND
GATESVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3140 9777 3160 9762 3159 9760 3161 9757
3164 9749 3159 9738 3129 9754
TIME...MOT...LOC 2014Z 028DEG 15KT 3156 9752Special weather statement, Aug 9, 3:39 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT THU AUG 9 2012 TXZ157-092115- CORYELL TX- 339 PM CDT THU AUG 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CORYELL COUNTY AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF GATESVILLE...MOVING SOUTHWEST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES AND GATESVILLE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3134 9770 3152 9784 3162 9763 3146 9751 TIME...MOT...LOC 2040Z 057DEG 5KT 3151 9761
Special weather statement, Aug 9, 4:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT THU AUG 9 2012
TXZ094-095-092200-
FANNIN TX-LAMAR TX-
424 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
NORTHWESTERN LAMAR COUNTY
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 25 MILES EAST OF DURANT IN BRYAN COUNTY
OKLAHOMA...MOVING SOUTH AT 20 MPH.
QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM
THIS STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED BY 5 PM CDT.
LAT...LON 3384 9583 3387 9581 3385 9577 3388 9577
3388 9573 3368 9570 3367 9609 3385 9609
3385 9601 3388 9600 3387 9595 3389 9592
TIME...MOT...LOC 2124Z 353DEG 17KT 3407 9597
85/NHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 29 min |
| Aug 8, 8:07 PM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Aug 8, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 58 min |
| Aug 8, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 33 min |
| Aug 8, 11:26 PM CDT | Special Weather Statement | FWD | Ellis | 34 min |
| Aug 9, 2:45 AM CDT | Special Weather Statement | FWD | Freestone | 30 min |
| Aug 9, 3:14 PM CDT | Special Weather Statement | FWD | Coryell | 31 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | FWD | Coryell | 36 min |
| Aug 9, 4:07 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| Aug 9, 4:52 PM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Aug 9, 5:12 PM CDT | Special Weather Statement | FWD | Lampasas | 33 min |
| Aug 9, 5:55 PM CDT | Special Weather Statement | FWD | Delta | 35 min |
| Aug 9, 5:58 PM CDT | Special Weather Statement | FWD | Hill | 32 min |
| Aug 9, 6:19 PM CDT | Special Weather Statement | FWD | Bell | 26 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.